Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 93, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 5, 1997, 8:01 AM CDT for Gulf County, Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 1997, 8:01 AM CDT (13:01 UTC)
- Expired
- Jul 5, 1997, 9:00 AM CDT
- In force
- 59 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Gulf County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5291 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 051258 RRA SVRTLH FLC045-051400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 901 AM EDT SAT JUL 5 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1000 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST FLORIDA ...GULF COUNTY AT 8:55 AM EDT (7:55 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GULF COUNTY BETWEEN PORT ST JOE AND WHITE CITY. THIS STORM WILL LIKELY PRODUCE DAMAGING WINDS AND DIME SIZED HAIL AS IT MOVES SLOWLY NORTHEAST AT 10 MPH OVER GULF COUNTY. SEVERE THUNDERSTORMS PRODUCE WINDS OF 58 MPH OR HIGHER... LAtRGE HAIL... DANGEROUS LIGHTNING AND VERY HEAVY RAIN. IF YOU ARE IN THE PATH OF THIS STORM... GO TO A SAFE PLACE IMMEDIATELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:31 AM CDT, 30 minutes earlier.
Area forecast discussion, Jul 5, 7:31 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 830 AM EDT SAT JUL 5 1997 GIVEN WIDESPREAD CNVTV ACTIVITY SEEN ON KTLH RADAR ALREADY THIS MORNING...IT SEEMS READILY APPARENT THAT TSRA ARE NOT GOING TO COOPERATE AND WAIT UNTIL THIS AFTN ACRS FL BIG BEND. EXPC OUTFLOW BNDRYS TO DRIFT SEWD INTO FL BIG BEND AND TRIGGER NMRS TSRA IN EXTREMELY UNSTABLE AIRMASS ACRS NW FL WITH LI OF MINUS 13 AND CAPE OF 6400 J/KG UNMODIFIED. YOUCH! WILL IMMEDIATELY UPDATE NW FL ZONES FOR LIKELY TSRA. WILL NOT BE SURPRISED TO SEE SVRL PULSE SVR TSRA AS WELL. MOORE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 11:21 AM CDT | Severe Thunderstorm Warning | TAE | Wakulla | 54 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.